Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 44, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 30, 2017, 6:29 AM CDT for St. Mary Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2017, 6:29 AM CDT (11:29 UTC)
- Expired
- Mar 30, 2017, 6:56 AM CDT
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County St. Mary Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1539 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.5
The text
As transmitted.
741
WUUS54 KLCH 301129
SVRLCH
LAC101-301215-
/O.NEW.KLCH.SV.W.0044.170330T1129Z-170330T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
629 AM CDT THU MAR 30 2017
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Central St. Mary Parish in south central Louisiana...
* Until 715 AM CDT
* At 628 AM CDT, a severe thunderstorm was located near Franklin,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Morgan City, Franklin, Patterson, Berwick, Bayou Vista, Ellerslie,
Patterson Memorial Airport and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away
from windows.
&&
LAT...LON 2955 9126 2957 9142 2963 9140 2962 9142
2958 9142 2957 9143 2959 9154 2962 9155
2964 9157 2963 9163 2975 9161 2975 9160
2976 9161 2982 9160 2984 9137 2978 9139
2977 9135 2975 9122
TIME...MOT...LOC 1128Z 252DEG 21KT 2973 9152
HAIL...1.00IN
WIND...60MPH
$$
Tingler1 follow-up statement
097
WWUS54 KLCH 301156
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
656 AM CDT THU MAR 30 2017
LAC101-301206-
/O.CAN.KLCH.SV.W.0044.000000T0000Z-170330T1215Z/
St. Mary LA-
656 AM CDT THU MAR 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. MARY PARISH IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 2955 9126 2957 9142 2963 9140 2962 9142
2958 9142 2957 9143 2959 9154 2962 9155
2964 9157 2963 9163 2975 9161 2975 9160
2976 9161 2982 9160 2984 9137 2978 9139
2977 9135 2975 9122
TIME...MOT...LOC 1153Z 252DEG 21KT 2978 9134
$$
TinglerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:52 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Mar 30, 3:52 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 352 AM CDT Thu Mar 30 2017 .DISCUSSION... After a busy afternoon and evening across the area, showers and thunderstorms continue to linger across the eastern and southeastern portions of the forecast area. The cold front which is noted this morning moving into the northwest portions of the area and approaching BPT. Can not rule out additional development until after the front passes through the area this afternoon. Thereafter still expecting a brief respite as the parade of storm systems still forecast to continue. The next system will approach the area by Saturday and guidance is coming into better agreement. Showers and thunderstorms could start as early as late Saturday across the west and overspread the region Saturday night into sunday. Will continue to monitor the potential for heavy rains with this system, especially after the areas of heavy rain that we seen across the area the past 24 hours. Will also need to monitor the Sunday period for potential for severe thunderstorms as well. This next system will exit Monday afternoon. The next frontal system approaches around Wednesday. && .PRELIMINARY POINT TEMPS/POPS... AEX 76 54 84 57 / 30 0 0 0 LCH 77 59 82 62 / 20 0 0 10 LFT 79 58 84 62 / 40 0 0 0 BPT 76 59 83 65 / 10 0 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...27
Hazardous weather outlook, Mar 30, 3:54 AM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 354 AM CDT Thu Mar 30 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 310900- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 354 AM CDT Thu Mar 30 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms with the next system is forecast to affect the area Saturday night and Sunday. There is the potential for flooding rainfall and some severe thunderstorms during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-310900- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 354 AM CDT Thu Mar 30 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Mar 30, 1:17 AM CDT, 5 hours 12 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
117 AM CDT THU MAR 30 2017
LAZ052-074-300700-
Vermilion LA-East Cameron LA-
117 AM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMERON AND CENTRAL
VERMILION PARISHES UNTIL 200 AM CDT...
At 117 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Wright to 6 miles
southwest of Pecan Island. Movement was northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Kaplan, Forked Island, Pecan Island, Freshwater City, Wright and
Florence Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 300 AM CDT for southwestern
Louisiana.
LAT...LON 2955 9239 2958 9262 2960 9269 2997 9257
3009 9226 2954 9226 2953 9231
TIME...MOT...LOC 0617Z 237DEG 22KT 2991 9251 2959 9254
TinglerSpecial weather statement, Mar 30, 2:05 AM CDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
205 AM CDT THU MAR 30 2017
LAZ052-053-300745-
Iberia LA-Vermilion LA-
205 AM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL IBERIA AND EAST
CENTRAL VERMILION PARISHES UNTIL 245 AM CDT...
At 204 AM CDT, Doppler radar was tracking a strong thunderstorm over
Intracoastal City, moving northeast at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Abbeville, Avery Island, Intracoastal City, Erath, Delcambre, Esther,
Jefferson Island, Henry and Weeks Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 300 AM CDT for south central
and southwestern Louisiana.
LAT...LON 2983 9229 3006 9196 2982 9178 2980 9182
2981 9182 2983 9183 2984 9190 2981 9194
2983 9197 2980 9198 2972 9215 2975 9213
2977 9215 2976 9218 2974 9217 2975 9221
2973 9220 2970 9215 2968 9219
TIME...MOT...LOC 0704Z 236DEG 39KT 2980 9216
TinglerSpecial weather statement, Mar 30, 2:40 AM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
240 AM CDT THU MAR 30 2017
LAZ045-052>055-300830-
Lower St. Martin LA-Iberia LA-Vermilion LA-Upper St. Martin LA-
St. Mary LA-
240 AM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR IBERIA...ST. MARY...SOUTHEASTERN
VERMILION AND SOUTHERN ST. MARTIN PARISHES UNTIL 330 AM CDT...
At 240 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lydia to 14 miles southeast of
Intracoastal City. Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
New Iberia, Franklin, Jeanerette, Cypremort Point, Avery Island,
Baldwin, Loreauville, Ellerslie, Glencoe, Lydia, Sorrel, Cote Blanche
Island, Lake Fausse Pointe, Charenton, Weeks Island and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A tornado watch remains in effect until 300 AM CDT for south central
and southwestern Louisiana.
LAT...LON 2954 9147 2964 9157 2959 9175 2975 9160
2976 9162 2971 9185 2954 9173 2952 9199
2983 9183 2984 9190 2972 9214 2961 9210
2961 9203 2953 9230 2954 9230 3001 9191
3018 9147 3004 9122
TIME...MOT...LOC 0740Z 236DEG 30KT 2990 9183 2960 9205
TinglerSpecial weather statement, Mar 30, 4:45 AM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
445 AM CDT THU MAR 30 2017
LAZ054-055-301030-
Lower St. Martin LA-St. Mary LA-
445 AM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. MARY AND
SOUTHEASTERN ST. MARTIN PARISHES UNTIL 530 AM CDT...
At 444 AM CDT, Doppler radar was tracking a strong thunderstorm over
Patterson Memorial Airport, or near Patterson, moving northeast at 35
mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Morgan City, Franklin, Patterson, Berwick, Stephensville, Bayou
Vista, Belle River, Patterson Memorial Airport, Bayou Geneve, Pierre
Part and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2978 9110 2960 9130 2975 9147 2997 9126
2997 9125 2993 9123 2992 9123 2991 9121
2986 9120 2985 9118 2984 9113 2983 9111
2980 9109
TIME...MOT...LOC 0944Z 223DEG 29KT 2975 9134
TinglerSpecial weather statement, Mar 30, 6:18 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
618 AM CDT THU MAR 30 2017
LAZ054-055-301200-
Lower St. Martin LA-St. Mary LA-
618 AM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. MARY AND SOUTH
CENTRAL ST. MARTIN PARISHES UNTIL 700 AM CDT...
At 618 AM CDT, Doppler radar was tracking a strong thunderstorm near
Franklin, moving northeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Morgan City, Franklin, Baldwin, Cote Blanche Island, Patterson
Memorial Airport, Charenton and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2977 9119 2965 9149 2963 9155 2963 9164
2964 9165 2965 9163 2974 9162 2975 9160
2974 9171 2974 9173 2976 9171 2976 9170
2977 9169 2996 9143 2996 9141
TIME...MOT...LOC 1118Z 240DEG 32KT 2975 9156
TinglerLocal storm report, Mar 30, 6:28 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
628 AM CDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 2 SSE JASPER 30.90N 93.98W
03/29/2017 JASPER TX PUBLIC
PUBLIC REPORTED FLASH FLOODING AND RUNNING WATER OVER
SHADY LANE VIA SOCIAL MEDIA.
&&
RACKLEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:00 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Calcasieu, Cameron, Jefferson Davis | 45 min |
| Mar 29, 7:03 PM CDT | Special Weather Statement | LCH | Allen, Jefferson Davis | 57 min |
| Mar 29, 7:42 PM CDT | Special Weather Statement | LCH | Acadia | 48 min |
| Mar 29, 7:53 PM CDT | Flash Flood Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 6 hr |
| Mar 29, 8:00 PM CDT | Tornado Warning | LCH | Acadia, Jefferson Davis | 30 min |
| Mar 29, 8:20 PM CDT | Special Weather Statement | LCH | Acadia, Lafayette, Saint Landry | 40 min |
| Mar 29, 8:27 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Lafayette, Saint Landry | 48 min |
| Mar 29, 8:27 PM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides | 12 min |
| Mar 29, 8:50 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary, Vermilion | 40 min |
| Mar 29, 9:23 PM CDT | Special Weather Statement | LCH | Calcasieu | 52 min |
| Mar 29, 9:25 PM CDT | Special Weather Statement | LCH | Acadia | 35 min |
| Mar 29, 9:28 PM CDT | Special Weather Statement | LCH | Vermilion | 32 min |
| Mar 29, 9:30 PM CDT | Special Weather Statement | LCH | Saint Martin | 30 min |
| Mar 29, 9:44 PM CDT | Areal Flood Advisory | LCH | Acadia, Evangeline, Jefferson Davis, Saint Landry | 3 hr |
| Mar 29, 9:56 PM CDT | Special Weather Statement | LCH | Saint Martin | 49 min |
| Mar 29, 10:30 PM CDT | Flash Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 6 hr |
| Mar 29, 10:43 PM CDT | Special Weather Statement | LCH | Saint Martin | 47 min |
| Mar 29, 11:25 PM CDT | Special Weather Statement | LCH | Saint Martin | 65 min |
| Mar 30, 12:19 AM CDT | Special Weather Statement | LCH | Vermilion | 56 min |
| Mar 30, 12:26 AM CDT | Special Marine Warning | LCH | 49 min | |
| Mar 30, 12:31 AM CDT | Severe Thunderstorm Warning | LCH | Cameron, Vermilion | 44 min |
| Mar 30, 12:32 AM CDT | Special Weather Statement | LCH | Saint Martin | 43 min |
| Mar 30, 1:14 AM CDT | Special Marine Warning | LCH | 61 min | |
| Mar 30, 1:17 AM CDT | Special Weather Statement | LCH | Vermilion | 43 min |
| Mar 30, 1:42 AM CDT | Flash Flood Warning | LCH | Saint Landry | 5 hr |
| Mar 30, 1:45 AM CDT | Areal Flood Advisory | LCH | Lafayette, Saint Martin | 4 hr |
| Mar 30, 1:55 AM CDT | Areal Flood Warning | LCH | Calcasieu, Jefferson Davis | 6 hr |
| Mar 30, 2:05 AM CDT | Special Weather Statement | LCH | Vermilion | 40 min |
| Mar 30, 2:10 AM CDT | Special Marine Warning | LCH | 65 min | |
| Mar 30, 2:20 AM CDT | River Flood Warning | LCH | Calcasieu | 16 days |
| Mar 30, 2:40 AM CDT | Special Weather Statement | LCH | Iberia, Saint Martin, St. Mary | 50 min |
| Mar 30, 3:10 AM CDT | Special Marine Warning | LCH | 95 min | |
| Mar 30, 3:20 AM CDT | Areal Flood Advisory | LCH | Iberia, Saint Martin, St. Mary | 3 hr |
| Mar 30, 4:31 AM CDT | Areal Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 6 hr |
| Mar 30, 4:45 AM CDT | Special Weather Statement | LCH | Assumption | 45 min |
| Mar 30, 4:55 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 7 days |
| Mar 30, 5:16 AM CDT | River Flood Warning | LCH | Calcasieu | 29 hr |
| Mar 30, 6:06 AM CDT | Special Marine Warning | LCH | 84 min | |
| Mar 30, 6:18 AM CDT | Special Weather Statement | LCH | St. Mary | 42 min |
| Mar 30, 6:21 AM CDT | Areal Flood Advisory | LCH | Iberia, Saint Martin, St. Mary | 114 min |
| Mar 30, 9:12 AM CDT | Areal Flood Advisory | LCH | Iberia, Saint Martin, St. Mary, Vermilion | 3 hr |
| Mar 30, 10:06 AM CDT | River Flood Warning | LCH | Calcasieu | 34 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.